MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135191
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, two (2) days after the catheter had been in place, during visual inspection before treatment, it was observed that there was a crack (ruptured) and a leak at the venous (blue) luer adapter (end interface).Alcohol was the cleaning agent used on the device, and the device was tightened by hand.Iodine was the cleaning agent typically utilized to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.Excessive force was not used on the device.Tego was not utilized.Nothing unusual was observed on the device prior to use.There were no other products being utilized with the device.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.The catheter was not repaired.The reported product was removed as a remedial action.There was no blood loss and blood transfusion was not required.There was no medical intervention/treatment done to the patient as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Correction: b5 additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that there was a crack on the luer adapter.It was reported that the luer adapter was leaking and cracked.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur from overtightening the adapter.Overtightening the luer adapter can apply excessive stress, leading to cracks or breaks in the material.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, two (2) days after the catheter had been in place, during visual inspection before treatment, it was observed that there was a crack (ruptured) and a leak at the venous (blue) luer adapter (end interface).Alcohol was the cleaning agent used on the device, and the device was tightened by hand.Iodine was the cleaning agent typically utilized to clean the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.Excessive force was not used on the device.Tego was not utilized.Nothing unusual was observed on the device prior to use.There were no other products being utilized with the device.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.No instrument was used to loosen or tighten the device.The catheter was not repaired.The reported product was removed as a remedial action.There was no blood loss and blood transfusion was not required.There was no medical intervention/treatment done to the patient as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the luer adapter was cracked.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21607425
Report Number1282497-2025-00156
Device Sequence Number9217282
Product Code MPB
UDI-Device Identifier10884521006447
UDI-Public10884521006447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135191
Device Catalogue Number8888135191
Device Lot Number2320000105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/18/2025
06/04/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date03/20/2025
06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown